Hail, Daniels
- When
- July 30, 4:47 PM MST
- Where
- Daniels County, 2 mi W of Flaxville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.800, -105.217
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jul 30, 1:00 PM MST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 200 PM MDT SUN JUL 30 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... THE WEATHER PATTERN MUCH OF JULY WHICH HAS FEATURED A STRONG SUB-TROPICAL RIDGE IN CONTROL OF THE WEATHER IN NORTHEAST MONTANA TO UNDERGO CHANGES. THE RIDGE IS IN THE PROCESS OF SHIFTING EAST INTO THE TENNESSEE VALLEY AND MIDDLE ATLANTIC STATES. AN UPPER TROUGH IN BRITISH COLUMBIA AND THE PACIFIC NORTHWEST WILL LIFT TO THE NORTHEAST INTO CENTRAL CANADA BRINGING A COOLER AIRMASS TO THE AREA. TONIGHT...AN UPPER TROUGH VISIBLE ON WATER VAPOR ACROSS SOUTHERN BRITISH COLUMBIA AND THE PACIFIC NORTHWEST WILL LIFT NORTHEAST INTO SASKATCHEWAN. THIS WILL SEND A COLD FRONT ACROSS THE CWA THIS EVENING. OUT AHEAD OF THE COLD FRONT A SURFACE TROUGH/DRY LINE HAS BEEN PUSHING EAST ACROSS THE CWA TODAY WITH A PUSH OF MUCH DRIER AIR WORKING IN FROM THE WEST...WITH DEW POINTS TUMBLING BACK INTO THE 30S AND 40S FROM ABOUT GLASGOW WEST. SPECIAL 18Z SOUNDING SHOWS THE DRYING AND INCREASED STABILITY WELL. PRECIPITABLE WATER DROPPED IN 6 HOURS FROM THE 12Z SOUNDING FROM 1.46 INCHES TO 0.8...AND THE LI ROSE FROM -8.7 TO +1.9...QUITE A CHANGE IN A SHORT AMOUNT OF TIME. IN THE EAST...DEW POINTS ARE STILL MUCH HIGHER IN THE 60S...AND EVEN HANGING OUT NEAR 70 IN SIDNEY MUCH OF THE DAY. BY FAR THE MOST UNSTABLE AIR THIS EVENING WILL BE FOUND ACROSS OUR EASTERN ZONES (EAST OF A LINE FROM WOLF POINT TO TERRY) WHERE THERE WILL BE AMPLE LOW LEVEL MOISTURE. THE AIRMASS LIKELY JUICY ENOUGH IN THE EAST THAT ANY STORMS THAT DEVELOP WILL HAVE SOME RAIN...ESPECIALLY WITH PRECIPITABLE WATER VALUES UP AROUND AN INCH AND HALF. IN THE WAKE OF THE FRONT A NORTHWEST WIND WILL BECOME A BIT BUSY AND GUSTY FOR A FEW HOURS. MONDAY...THE COLD FRONT CONTINUES TO PUSH EAST INTO THE UPPER MIDWEST AND OUT INTO THE CENTRAL PLAINS. THE STRONGEST PRESSURE GRADIENT AND PRESSURE RISES WILL BE DURING THE MORNING...HOWEVER...WITH GOOD MIXING EXPECT THE STRONGER WIND TO PERSIST A BIT LONGER THAN THE GRADIENT WOULD SUGGEST. THE LOW LEVEL THERMAL RIDGE WILL FINALLY BE PUSHED WELL SOUTH AND EAST OF THE AREA...AND TEMPERATURES WILL BE A GOOD 15 TO 20 DEGREES COOLER THAN TODAY. FOR THE FIRST TIME IN ABOUT 5 WEEKS MOST AREAS WILL HAVE TEMPERATURES A BIT BELOW NORMAL FOR A REFRESHING CHANGE. MON NIGHT & TUESDAY...AN UPPER TROUGH WILL LIFT THROUGH THE GREAT BASIN AND INTO NORTHERN WYOMING OR SOUTHERN MONTANA TUESDAY. THE OLD FRONTAL BOUNDARY WILL BE WELL SOUTH AND EAST OF THE AREA. THERE WILL BE A RETURN FLOW OUT OF THE SOUTHEAST...BUT INITIALLY IT LOOKS QUITE DRY AS THE COLD FRONT WILL SWEEP A MUCH DRIER AIRMASS INTO THE DAKOTAS. A DISTURBANCE ACCOMPANYING THE UPPER TROUGH MAY TOUCH OFF A SHOWER OR THUNDERSTORM...BUT BEST CHANCE LOOK TO BE ACROSS OUR SOUTHEAST ZONES...AND HAVE TRIMMED BACK SOME OF THE POPS ACROSS THE WEST IN GOOD COORDINATION WITH SURROUNDING OFFICES. CB .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... WILL MAKE VERY FEW CHANGES...AND EVEN THOSE MADE WILL BE VERY MINOR...TO THE EXTENDED THIS PERIOD AS IT APPEARS WE ARE IN FOR AT LEAST A SLIGHT PATTERN CHANGE. THUS THE MODELS ARE STRUGGLING FOR SOLUTIONS EVEN A BIT MORE THAN THEY HAVE BEEN OVER THE LAST TWO MONTHS. DUE TO AMOUNT OF UNCERTAINTY FEEL IT BEST TO HOLD COURSE AND WAIT FOR AT LEAST ANOTHER RUN OF THE MODELS TO SEE IF AT LEAST SOME CONSENSUS CAN BE HAD. .PREVIOUS DISCUSSION... A LARGE SCALE PATTERN CHANGE HAS TAKEN PLACE BY THE TIME WE ENTER THE EXTENDED PERIOD...WHICH IS PRETTY MUCH MAINTAINED THRU THE PERIOD. THIS IS NOT A HUGE CHANGE...BUT SIGNIFICANT...A PATTERN WHERE THE JETSTREAM HAS SAGGED SOUTHWARD AND WE ARE IN GENERALLY A WESTERLY FLOW ALOFT WITH 500 MB HEIGHTS ABOUT AVERAGE FOR MID- SUMMER. EXPECT HIGHS TO AVERAGE CLOSE TO NORMAL...WHICH IS MAINLY IN THE 80S. HAVE LOWERED HIGHS A LITTLE...BUT WILL STICK CLOSE TO MOS. THE PATTERN LOOKS LESS FAVORABLE FOR PRECIP THOUGH...AND THERE IS JUST SLIGHT HOPE. WITH A FAIRLY ZONAL FLOW...CHANCES OF SUBTROPICAL MOISTURE INPUT ARE SLIM...NOT TO MENTION THE PERSISTENCE OF DRIER THAN NORMAL CONDITIONS LATELY. MODELS VARY GREATLY RUN TO RUN AND WITH EACH OTHER WITH THE MOVEMENT OF AN UPPER TROUGH FROM THE WEST..OR WHETHER IT WILL EVEN MOVE FROM THE WEST COAST. SOME MODELS LATELY HAVE MOVED THE TROUGH THROUGH CANADA WITH LITTLE EFFECT HERE. TIMING WITH THIS VARYING A LOT TOO. THINK THE BEST CHANCE OF ANY PRECIP HERE IS FRIDAY OR FRIDAY NIGHT...BUT MUCH DOUBT IN THAT...SO WILL HAVE ONLY AROUND 10 POPS. SIMONSEN && .AVIATION... MAINLY VFR NEXT 24 HOURS. COULD BE SOME INTERMITTENT MVFR/IFR THIS EVENING OR EARLY TONIGHT AS THERE WILL BE A FEW THUNDERSTORMS AROUND THE AREA. WIND PRIMARILY 10 TO 15 KT THRU ABOUT 06Z...ALTHO DIRECTIONS MAY BE QUITE VARIABLE BETWEEN NORTHWEST TO NORTHEAST. WIND BECOMING NORTHWEST 15 TO 20 KT AND GUSTY OVERNIGHT AND MONDAY FOLLOWING A FRONTAL PASSAGE DUE AROUND MIDNIGHT. && .FIRE WEATHER... A COLD FRONT WILL SWEEP FROM WEST TO EAST ACROSS THE DISTRICTS TONIGHT. PLENTY OF LOW LEVEL MOISTURE ACROSS THE EASTERN DISTRICTS FOR ISOLATED THUNDERSTORMS THIS EVENING. ANY STORMS MAY CONTAIN STRONG AND ERRATIC WIND GUSTS. IT NOW APPEARS THAT THERE IS ENOUGH MOISTURE IN THE LOWER LEVELS THAT ANY STORMS THIS EVENING EAST OF A LINE FROM GLASGOW TO JORDAN MAY CONTAIN SOME RAIN. IN THE WAKE OF THE FRONT A STRONG NORTHWEST WIND WILL KICK IN FOR A FEW HOURS LATER TONIGHT...BEFORE DIMINISHING A BIT TOWARD MORNING. THE NORTHWEST WIND WILL INCREASE AGAIN MONDAY MORNING...AND THE RELATIVE HUMIDITY WILL DROP TO AROUND 20 PERCENT DURING THE AFTERNOON. THE STRONG WIND WILL DIMINISH EARLY MONDAY EVENING...AND RELATIVE HUMIDITY RECOVERY IS EXPECTED TO BE MUCH IMPROVED OVER RECENT NIGHTS MONDAY NIGHT AS TEMPERATURES DROP BACK INTO THE 50S. CB && .CLIMATE... SO FAR THIS MONTH THE AVERAGE TEMPERATURE AT GLASGOW IS 77.2 DEGREES...WHICH IS 7.1 DEGREES ABOVE NORMAL. IT HAS BEEN THE SECOND WARMEST MONTH SINCE RECORDS BEGAN IN 1893. HERE ARE THE TOP 5 WARMEST MONTHS ON RECORD AT GLASGOW: 1. JULY 1936 (81.2 DEGREES) 2. JULY 2006 (77.2 DEGREES, THROUGH 7/29) 3. AUG 1971 (77.1 DEGREES) 4. JUN 1988 (76.8 DEGREES) 5. AUG 1983 AND JULY 1947 (76.5 DEGREES) GIVEN THE FORECAST TEMPERATURES FOR THE REMAINDER OF THE MONTH THERE IS AN EXCELLENT CHANCE THAT THIS MONTH WILL GO DOWN IN THE RECORD BOOKS AS THE 2ND WARMEST EVER OBSERVED. SO FAR THERE HAVE BEEN 6 DAYS WITH A HIGH TEMPERATURE OVER 100 DEGREES...AND 23 DAYS WITH A HIGH OVER 90 DEGREES. THERE HAVE BEEN 27 CONSECUTIVE DAYS WITH A HIGH TEMPERATURE ABOVE 85 DEGREES...MAKING IT THE 3RD LONGEST SUCH STREAK ON RECORD. CB/GFF && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY FOR MTZ119-MTZ120-MTZ121-MTZ122. LAKE WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MDT SUN JUL 30 2006 MTZ016>027-059>062-311200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 250 PM MDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 6 PM SUNDAY UNTIL 6 PM MONDAY FOR ALL OF NORTHEAST MONTANA. LOOK FOR ISOLATED THUNDERSTORMS THIS EVENING...MAINLY EAST OF A LINE FROM GLASGOW TO JORDAN. ANY THUNDERSTORMS THIS EVENING MAY CONTAIN GUSTY WINDS. BEHIND THE FRONT EXPECT A NORTHWEST WIND OF 15 TO 25 MPH AND RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ON MONDAY. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE FROM 9 PM TONIGHT UNTIL 6 PM MONDAY FOR NORTHWEST WINDS 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST WINDS 15 TO 25 MPH WITH RELATIVE HUMIDITIES 15 TO 25 PERCENT WILL CONTINUE THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOGEL
The Glasgow radar (KGGW), 123 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Two windows were smashed on a house and some barn windows were broken. Roof and shingle damage also occurred and there was significant crop damage.
Mostly Penny sized hail, but also some half dollar sized.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526646, 5526647, 5526648, 5526719, 5526720, 5526721, 5526722, 5526723.